Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 11, 2000, 1:02 AM CDT for Langlade County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2000, 1:02 AM CDT (06:02 UTC)
- Expired
- Sep 11, 2000, 1:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Langlade County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2296 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 110603 SVRGRB WIC067-110630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 102 AM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LANGLADE COUNTY IN WISCONSIN * UNTIL 130 AM CDT * AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE STORMS WERE ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF MOUNTAIN TO ANTIGO. THE STORMS WERE MOVING EAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... POLAR BY 110 AM CDT. HOLLISTER BY 115 AM CDT. WHITE LAKE BY 130 AM CDT. LANGLADE BY 130 AM CDT. THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. DAK/RM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:45 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 10, 9:45 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 945 PM CDT SUN SEP 10 2000 LOOKS LIKE ITS GOING TO BE A LONG NIGHT. CONVECTION EXPLODING ACRS WRN WI AS LLJ STRENGTHENS AND LARGE SCALE LIFT INCR OVER THE FRONTAL ZONE. PRIMARY THREAT IS LARGE HAIL. 00Z GRB SOUNDING HAD A WET-BULB ZERO HGHT OF 9600KT...WHICH IS VERY FAVORABLE FOR LARGE HAIL. HOWEVER...THAT WL PROBABLY RISE SOME AS WV IMAGERY INDICATES THAT MID-LVLS WL PROBABLY BE MOISTENING. WOULD THINK ANY RISK OF DAMAGING WINDS WOULD BE ACRS THE SRN PART OF MY FCST AREA. IN ANY CASE...PCPN WL LIKELY AFFECT MOST IF NOT ALL OF MY FCST AREA TNGT. SO...WL UPDATE THE ZONES TO HIT PCPN HARDER. QUICK LOOK AT THE NEW ETA CONTINUES TO SHOWS ALL THE PARAMETERS IN PLACE FOR A MAJOR SEVERE WEATHER OUTBREAK TOMORROW AFTERNOON/EVENING. THE UNKNOWN IS HOW TONIGHTS CONVECTION WILL ALTER THE ENVIRONMENT. NO CHANGES TO THE LATER PERIODS OF THE FORECAST. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 10, 12:00 PM CDT, 13 hours 2 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-101900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN SEP 10 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS SLIGHT CHANCE FOR THUNDERSTORMS FOR OVER CENTRAL WISCONSIN LATE THIS AFTERNOON AND THEN A BETTER CHANCE ACROSS THE REST OF THE FORECAST AREA TONIGHT. THIS AFTERNOON...A FRONTAL BOUNDARY WILL EXTEND FROM IRON MOUNTAIN MICHIGAN...TO WAUSAU...TO JUST SOUTH OF LA CROSSE. CLOUDS COVERING MUCH OF CENTRAL AND NORTHEAST WISCONSIN WILL HELP TO PREVENT THE DEVELOPMENT OF STORMS FOR MUCH OF THE AFTERNOON...BUT STORMS WILL STILL BE POSSIBLE LATE AFTERNOON OVER CENTRAL WISCONSIN. TONIGHT...THE WARM MOIST UNSTABLE AIR WILL SURGE NORTHWARD ON DEVELOPING SOUTH WINDS TO BRING A CHANCE OF STORMS TO THE ENTIRE FORECAST AREA. SINCE THE AIR MASS IS UNSTABLE...A FEW OF THE STORMS MAY APPROACH SEVERE LEVELS. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ADDITIONAL WEATHER INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT. < HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Sep 10, 10:00 PM CDT, 3 hours 2 minutes before
WIZ030-035-036-045-110700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1000 PM CDT SUN SEP 10 2000 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT.... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUSHARA COUNTY. A RAPIDLY EXPANDING AREA OF THUNDERSTORMS OVER WESTERN WISCONSIN WILL PUSH INTO THE CENTRAL PORTION OF THE STATE DURING THE LATE EVENING. THE MAIN SEVERE THREAT FROM THESE STORMS IS LARGE HAIL. THE STORMS WILL ALSO PRODUCE HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Sep 10, 11:15 PM CDT, 1 hour 47 minutes before
WIZ030-035-036-045-110700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1115 PM CDT SUN SEP 10 2000 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT.... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUSHARA COUNTY. THROUGH 1115 PM...MOST OF THE THUNDERSTORMS HAD REMAINED NORTH AND WEST OF WAUSAU. HOWEVER...AN INTENSE STORM THAT CROSSED THE MISSISSIPPI RIVER WAS HEADED FOR MARATHON COUNTY. IF IT MAINTAINS ITS CURRENT STRENGTH AND TRACK...IT WOULD REACH WESTERN MARATHON COUNTY AFTER 1:00 AM. IN ADDITION...IT IS STILL POSSIBLE ADDITIONAL SEVERE STORMS WILL DEVELOP RIGHT OVER CENTRAL WISCONSIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.FGOV/GRB
Local storm report, Sep 10, 11:25 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1125 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1114 PM LAC DU FLAMBEAU WI 1 INCH HAIL
09/10/00 VILAS
JS/AKSpecial weather statement, Sep 11, 12:15 AM CDT, 47 minutes before
WIZ030-035-036-045-110700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1215 AM CDT MON SEP 11 2000 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT.... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUSHARA COUNTY. AT 1215 AM...STRONG TO SEVERE THUNDERSTORMS WERE PUSHING INTO NORTHWEST MARATHON COUNTY. ADDITIONAL STORMS WERE DEVELOPING FARTHER SOUTHEAST IN WOOD AND PORTAGE COUNTIES. DEVELOPMENT IS STILL POSSIBLE IN WAUSHARA COUNTY AS WELL. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR THESE AREAS UNTIL 200 AM. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:05 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 55 min |
| Sep 11, 12:10 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 50 min |
| Sep 11, 12:15 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 45 min |
| Sep 11, 12:21 AM CDT | Severe Thunderstorm Warning | GRB | Langlade | 39 min |
| Sep 11, 12:29 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 31 min |
| Sep 11, 1:45 AM CDT | Flash Flood Warning | GRB | Lincoln, Marathon | 2 hr |
| Sep 11, 3:45 AM CDT | Flash Flood Warning | GRB | Marathon | 3 hr |
| Sep 11, 5:15 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 60 min |
| Sep 11, 6:24 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 36 min |
| Sep 11, 6:44 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.